Wyoming, 2011High Wind in Wyoming, November 10, 2011
November 10, 2011 · NWS CYS · 4 events in 2 counties and zones
Strong winds aloft produced a few periods of gusty westerly winds for portions of southeast Wyoming.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds aloft produced a few periods of gusty westerly winds for portions of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 10, 11:15 AM MST, 20 minutes earlier.
Area forecast discussion, Nov 10, 11:15 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MST THU NOV 10 2011
.UPDATE...
HIGH WIND WATCH ISSUED FOR MUCH OF SOUTHEAST WYOMING SATURDAY NIGHT
AND SUNDAY. MODEL TRENDS HAVE BEEN INCREASING THE WIND STRENGTH
THE REST OF THIS WEEK AND INTO NEXT WEEK. ARLINGTON AND BORDEAUX
ARE ALREADY GUSTING TO 50 TO 55 MPH THIS MORNING. THESE FAVORED
AREAS WILL GUST OVER 50 MPH TO NEAR 60 MPH ON OCCASION THE NEXT FEW
DAYS...EVEN BEFORE A COLD FRONT AND STRONGER WINDS ARRIVE.
&&
.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL DURING
THE NEXT 24 HOURS. THE MAIN IMPACT TO AVIATION WILL BE THE GUSTY
WESTERLY SURFACE WINDS AFFECTING THE SOUTHEAST WYOMING TERMINALS
THROUGH TONIGHT. WIND GUSTS AROUND 30 KT CAN BE EXPECTED.
&&
PREV DISCUSSION... /ISSUED 307 AM MST THU NOV 10 2011/
SHORT TERM...TODAY THROUGH SATURDAY...
CLEAR SKIES OVER THE CWA CURRENTLY AND EXPECT THIS TO CONTINUE TODAY
THROUGH FRIDAY IN GENERAL THOUGH SOME THIN HIGH CLOUDS MAY ADVECT
SE OVER THE CWA ON NW UPPER FLOW. TEMPERATURES WILL TURN WARMER
TODAY AS SFC DOWNSLOPE WINDS COMBINE WITH SUNSHINE AND INCREASING
HEIGHTS ACROSS THE REGION WITH MILD TEMPERATURES CONTINUING FRIDAY.
MAIN WEATHER STORY UPCOMING WILL BE THE EXPECTED INCREASE IN WINDS.
LEE TROFFING HAS DEVELOPED AND WILL PERSIST THROUGH FRIDAY NIGHT...
VARYING IN STRENGTH AS WEAK UPPER IMPULSES MOVE ACROSS THE NORTHERN
ROCKYS AND PLAINS. WINDS WILL BE QUITE GUSTY IN WIND FAVORED AREAS
OF THE CWA THROUGH FRIDAY BUT HIGH WINDS NOT ANTICIPATED AS PRESSURE
FIELDS CURRENTLY NOT LOOKING TO BE STEEP ENOUGH. STRONGER WINDS
STILL LOOK A GOOD BET LATE FRIDAY NIGHT INTO SATURDAY AHEAD OF MORE
SIGNIFICANT SHORTWAVE WHICH WILL MOVE INTO THE REGION SATURDAY.
STRONG WINDS EXPECTED TO OCCUR AHEAD OF A COLD FRONT THAT WILL SWEEP
ACROSS THE CWA SATURDAY. HIGH WIND HIGHLIGHTS LOOK LIKELY EVENTUALLY
BUT AFTER COORDINATING WITH OTHER OFFICES HAVE OPTED TO HOLD OFF
FOR NOW AS TIMING STILL A BIT UNCERTAIN. SNOW SHOWERS WILL ALSO
INCREASE ESPECIALLY OVER THE MTNS SATURDAY IN FAVORABLE OROGRAPHIC
FLOW AND INCREASING DYNAMICS.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE THE POTENTIAL
FOR STRONG WINDS. THE 00Z MEDIUM RANGE MODELS AND THEIR ENSEMBLES
MAINTAIN A CONSISTENT TREND OF A MEAN BROAD MID/UPPER LEVEL TROUGH
ACROSS MUCH OF NORTH AMERICA THROUGH EARLY NEXT WEEK WITH A PREVAILING
FAST WEST TO NORTHWEST FLOW ALOFT. EMBEDDED WITHIN THIS FLOW WILL
BE A SERIES OF SHORTWAVE TROUGHS...WITH THE GUIDANCE CONTINUING TO
STRUGGLE WITH THE AMPLITUDE AND TIMING OF THE SHORTWAVES. THE MAIN
IMPACTS FROM THESE SYSTEMS WILL BE CHANCES FOR MOUNTAIN SNOWS...ALONG
WITH STRONG AND GUSTY WESTERLY SURFACE WINDS. THE 700 MB WIND PROGS
FOR THE SUNDAY THROUGH TUESDAY PERIOD INDICATE 50 TO 70 KT WIND
SPEEDS OVER THE MOUNTAINS AND ADJACENT VALLEYS OF SOUTHEAST WYOMING...
SUGGESTING A POTENTIALLY LONG DURATION HIGH WIND EVENT. IT/S STILL
FAR OUT IN THE LONG TERM TO GET INTO THE SPECIFICS...BUT WILL NEED
TO BE WATCHED OVER THE NEXT FEW DAYS. DURING THE MIDDLE OF NEXT
WEEK...THE PATTERN ALOFT TRANSITIONS TO A MORE ZONAL CONFIGURATION
AS ONE TROUGH LIFTS NORTHEAST FROM THE UPPER MIDWEST AND ANOTHER
DROPS SOUTHWARD FROM THE GULF OF ALASKA TOWARD THE PACIFIC NORTHWEST
COAST. THE 500-850 MB HEIGHT/PRESSURE GRADIENTS LOOSEN AT THAT
TIME...WITH LESS WINDY CONDITIONS. WITH THE EXCEPTION OF A BRIEF
PERIOD OF LIGHT SNOW ON THE PLAINS SATURDAY NIGHT... CHANCES FOR
MEASURABLE SNOW WILL BE FOCUSED PRIMARILY WEST OF THE LARAMIE RANGE
THROUGH WEDNESDAY. MOISTURE AND OROGRAPHIC LIFT DECREASE THEREAFTER...
ALONG WITH SNOW CHANCES. TEMPERATURES WILL BE COOLING A FEW DEGREES
EACH DAY THROUGH WEDNESDAY WITH THE PASSAGE OF A FEW COLD FRONTS
AND SHORTWAVES. TEMPERATURES BEGIN MODERATING ON THURSDAY WITH THE
ZONAL FLOW ALOFT AND DOWNSLOPE WESTERLY SURFACE WINDS.
FIRE WEATHER...
LOCALLY GUSTY WINDS AROUND THE MOUNTAINS TODAY THROUGH FRIDAY WITH
MORE WIDESPREAD AND STRONGER WINDS EXPECTED LATE FRIDAY NIGHT AND
SATURDAY AHEAD OF NEXT COLD FRONT THAT WILL SWEEP ACROSS ON
SATURDAY. MINIMUM RELATIVE HUMIDITIES EXPECTED TO REMAIN ABOVE
CRITICAL THRESHOLDS THROUGH FRIDAY. THEY WILL BE LOWEST OVER THE
EASTERN PLAINS BOTH AFTERNOONS BUT WINDS IN THIS AREA SHOULD BE
LIGHTER. BEST CO-LOCATION OF GUSTY WINDS AND LOWER RELATIVE
HUMIDITIES WILL BE OVER THE PLAINS OF SOUTHEAST WYOMING ADJACENT
TO THE MTNS BUT FUELS CURRENTLY NON-CRITICAL IN THIS AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY FOR
WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ113-WYZ115-
WYZ116-WYZ117-WYZ118.
NE...NONE.
&&Hazardous weather outlook, Nov 10, 4:19 AM MST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MST THU NOV 10 2011
WYZ101>119-111200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
419 AM MST THU NOV 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
IT WILL BE WINDY ACROSS MUCH OF SOUTHEAST WYOMING...WITH WIND
GUSTS TO 50 MPH POSSIBLE IN THE WIND PRONE LOCATIONS OF ARLINGTON
AND BORDEAUX.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH EARLY NEXT
WEEK. THE STRONGEST WINDS WILL OCCUR LATE FRIDAY NIGHT AND SATURDAY
WITH GUSTS TO 65 MPH POSSIBLE ALONG THE INTERSTATE 80 AND 25 WIND
CORRIDORS. THERE WILL BE CHANCES FOR MEASURABLE SNOWFALL SATURDAY
THROUGH WEDNESDAY FOR AREAS WEST OF THE LARAMIE RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-111200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
419 AM MST THU NOV 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GUSTY WESTERLY WINDS WILL BE POSSIBLE THIS WEEKEND THROUGH EARLY
NEXT WEEK. WINDS MAY GUSTS AS HIGH AS 40 MPH AT TIMES SATURDAY
AND SUNDAY...WITH LOCALLY HIGHER GUSTS NEAR THE WYOMING BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Special weather statement, Nov 10, 7:58 AM MST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 AM MST THU NOV 10 2011
WYZ110-101700-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
758 AM MST THU NOV 10 2011
...STRONG GUSTY WEST WINDS THIS MORNING...
STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH
WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH
40 MPH GUSTS BY THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
LIEBL
Special weather statement, Nov 10, 10:33 AM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MST THU NOV 10 2011
WYZ110-101900-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1033 AM MST THU NOV 10 2011
...STRONG GUSTY WEST WINDS THIS MORNING...
STRONG WEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 55 MPH
WILL OCCUR THIS MORNING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH
40 MPH GUSTS BY THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
TT
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 10, 11:35 AM MST to 11:40 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured wind gusts of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 10, 7:00 PM MST to 9:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- November 10, 7:00 PM MST to 9:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Cooper Cove measured sustained winds of 40 mph or higher with a peak gust of 61 mph at 10/2005 MST.
High Wind, North Snowy Range Foothills
- When
- November 10, 7:55 PM MST to 10:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or higher.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, November 10, 20111 injured · 1 event
- Dense Fog in Maryland, November 10, 20118 events
- High Wind and Winter Weather in California, November 10 to 12, 201160 kt wind · 6 events
- High Wind in Montana, November 10 to 13, 201154 kt wind · 6 events
- High Wind and Strong Wind in California, November 10 to 12, 2011$10,000 · 55 kt wind · 2 events
- Wildfire in Texas, November 10, 20112 events
- High Wind in Wyoming, November 10, 201155 kt wind · 1 event
- Dense Fog in Virginia, November 10, 20111 event
- Lake-Effect Snow in Wisconsin, November 10, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347328, 347329, 347330, 347331.